MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-56E
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to loosening of the shell.The shell, liner, and femoral head were revised.Rep provided an x-ray and primary usage, and confirmed that there are no allegations against the revised head and liner, and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was confirmed.Method & results: product evaluation and results: a visual, functional and dimensional inspection could not be performed as the product was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: x-rays show lucencies in all 3 gruen zones about the acetabulum consistent with aseptic loosening.No obvious cause for this relatively early loss of fixation ( implanted in 2016).Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: x-rays show lucencies in all 3 gruen zones about the acetabulum consistent with aseptic loosening.No obvious cause for this relatively early loss of fixation (implanted in 2016).The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of device, pre- and post-op x-rays, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10808300
Report Number0002249697-2020-02372
Device Sequence Number17019446
Product Code LPH
UDI-Device Identifier07613327040166
UDI-Public07613327040166
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number502-03-56E
Device Catalogue Number502-03-56E
Device Lot Number8002K8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight104